Faster acting paracetamol hits market this week
A new avatar of crocin offering five-times faster relief from fever and pain hits the market this week.Updated: Jul 05, 2011 00:40 IST
A new avatar of crocin offering five-times faster relief from fever and pain hits the market this week. Called Crocin Advance, the new combination contains paracetamol 500mg along with super-disintegrants such as alginic acid and calcium carbonate that make it act within five minutes of your having it.
Alginic acid is a hydrophilic that draws acidic gastrointestinal fluid into the tablet while calcium carbonate reacts with gastric acid to liberate carbon dioxide to help it disintegrate to provide faster relief.
Crocin Advance is priced higher at Rs 2 per tablet, as compared to the standard tablet's price of 60 paise per tablet. Similar formulations are sold as Panadol and Tylenol in the UK, Australia, Columbia, Kenya, Kuwait and Nigeria. The WHO recommends paracetamol as the drug of first choice because of assured efficacy and safety track record. Crocin Advance is used to lower fever and relieve general pain, such as headache, body ache, toothache, etc.
"Pharmacokinetic studies show that the amount of paracetamol absorbed by the body is the same for both Crocin Advance and regular Crocin. The difference is in the time consumed for dispersion and absorption — the new combination disperses five times faster and is absorbed 37% faster than standard tablets," says Kaushik Gupta from GlaxoSmithKline, which launched the product.